MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.7
Medical Device Problem Codes Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.7mm, tmicl13.7, -7.00/4.0/018 (sphere/cylinder/axis), implantable collamer lens was implanted into the patients left eye (os) on (b)(6) 2019.Excessive vault and focal iridocorneal contact was reported.Repositioning of the lens was performed but it did not resolve the problem.The reporter stated that the surgeon plans to exchange the lens, patient is being monitor closely.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Reporter stated "the smaller toric icl fixed the overcrowding issue within the patients eye.Device code 1494: off-label use (over 45yrs of age at date of implant) explanted date in previous mdr corrected to (b)(6) 2019.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: lens was returned in a ziploc biohazard bag.Visual inspecton found no visible damage.Claim#: (b)(4).
 
Additional Manufacturer Narrative
"the reporter stated that a the surgeon plans to exchange the lens, patient is being monitored closely." should be corrected to "on (b)(6) 2019 the lens was exchanged for a shorter length lens.This resolved the problem." in the initial mdr.Explant date: (b)(6) 2019.Patient code 3191: secondary surgical intervention; exchange.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8902525
Report Number2023826-2019-01476
Device Sequence Number16197193
Product Code QCB
UDI-Device Identifier00841542110822
UDI-Public00841542110822
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberTMICL13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer09/30/2019
10/24/2019
11/12/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date10/18/2019
10/31/2019
11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45, LOT # 1430617; FOAM TIP PLUNGER, LOT # 144211; INJECTOR MODEL: MSI-PF, LOT # UNK; CARTRIDGE MODEL: SFC-45, LOT # 1430617; FOAM TIP PLUNGER, LOT # 144211; INJECTOR MODEL: MSI-PF, LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR